Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 35, NWS State College, PA
NWS State College, PA issued this river flood warning at Aug 3, 2018, 7:24 AM EDT for Centre County, Clinton County, Pennsylvania. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 7:24 AM EDT (11:24 UTC)
- Expired
- Aug 3, 2018, 11:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 42 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bald Eagle Creek near Beech Creek Station (BECP1). The gauge peaked at 11.37 ft at Aug 3, 2018, 3:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01548005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
369
WGUS41 KCTP 031124
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
724 AM EDT Fri Aug 3 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Bald Eagle Creek Near Beech Creek Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued late this morning.
&&
PAC027-035-032000-
/O.NEW.KCTP.FL.W.0035.180803T1124Z-180803T2000Z/
/BECP1.1.ER.180803T1050Z.180803T1200Z.180803T1400Z.NO/
724 AM EDT Fri Aug 3 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Bald Eagle Creek Near Beech Creek Station
* until early this afternoon...Or until the warning is cancelled.
* At 7 AM Friday the stage was...11.2 feet. The Bald Eagle Creek
is forecast to remain just above the 11 foot flood stage until
early afternoon.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 11.0 feet...High water levels threaten the cottage area of Mill
Hall downstream of Beech Creek Station.
&&
LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
4107 7749 4104 7758
$$
Martin1 follow-up statement
790
WGUS81 KCTP 031500
FLSCTP
Flood Statement
National Weather Service State College PA
1100 AM EDT Fri Aug 3 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Bald Eagle Creek Near Beech Creek Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
This should be the final product for this event at this location.
&&
PAC027-035-031530-
/O.CAN.KCTP.FL.W.0035.000000T0000Z-180803T2000Z/
/BECP1.1.ER.180803T1050Z.180803T1131Z.180803T1154Z.NO/
1100 AM EDT Fri Aug 3 2018
The Flood Warning is cancelled for
The Bald Eagle Creek Near Beech Creek Station.
* At 11 AM Friday the stage was 8.8 feet and slowly falling.
* The river fell below flood stage at 8 AM Friday.
* Flood stage is 11.0 feet.
* The river will rise again and remain between 9 and 10 feet into Sunday.
&&
LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
4107 7749 4104 7758
$$
RXRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 3, 5:24 AM EDT, 2 hours earlier.
Area forecast discussion, Aug 3, 5:24 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service State College PA 524 AM EDT Fri Aug 3 2018 .SYNOPSIS... A plume of deep tropical moisture will continue to stream north across the Commonwealth into early tonight, bringing numerous showers and locally heavy to excessive rain of over one inch from scattered thunderstorms. A weak cold front will push east across Pennsylvania later tonight and early Saturday, sweeping the moisture off the Mid Atlantic and Southern new England Coast. Dry but still humid weather will return with increasing sunshine throughout the upcoming weekend, thanks to a weak area of high pressure building in from the Ohio River Valley. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Locally heavy downpours continue to drift gradually north across the Central Mtns and West Branch portion of the Susq Valley. This rain was being triggered and focused within a zone of strong low-mid level FGEN, and impressive 925-850 mb Theta-E convergence, within the Right Entrance region of a 75-85kt upper level jet with its core extending from Lake Erie...NE to Ottawa and Montreal, Canada. The State College Area and portions of the South-central Mtns and West Branch part of the Susq Valley have had bullseyes on them for heavy rain early this morning. So far, 1.3 inches has fallen here on the rooftop of WFO CTP over the past 2 hours. MRMS Radar estimates have been lagging actual amounts overnight by about 25 percent, and 1 hour QPE to Flash Flood Guidance is 60-75% near and juts to the NW of KUNV attm. Several Minor Flood Advisories have been issued so far, and the initial area to focus on for a possible FFW would be southern and central Centre County as another wave of heavy rain is streaming up from the SSW and training right over the area. Some Hydrophobic streamflow values are now over 5 within a very small area right over the State College/Lemont Areas. Flash Flood Watch remains in effect for most of the area overnight...with FF guidance remaining very low given recent copious rains. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Showers/storms should wane and slide to the east tonight as the trough to the west opens up a bit and we get more westerly flow at the sfc and aloft following the passage of a weak cold front. Temps and dewpoints should continue at normal, mid-summer levels. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... PWATs returning to near normal values of 25-30mm for the weekend within a weak ridge of sfc high pressure and generally fair/dry conditions. Warmer temps, higher humidity and an increasing chance for mainly afternoon/evening showers and thunderstorms returns for early next week. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... Cluster of heavy showers just lifting northeast of the office now. Still a small chance of a thunderstorm with this cluster. Other than this area, much of the day will be like yesterday with mainly just some clouds and a few showers and storms, especially across the east later. Updated 09Z TAFS for current activity. For later today, went with VCSH. Improving conditions for the weekend, as slightly lower dewpts work into the area. .Outlook... Sat...AM low cigs/fog likely west. AM showers/cig reductions possible east. Sun...Patchy AM fog possible. Mon...Isolated PM tsra impacts possible western Pa. Tue...Scattered PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for PAZ012-017>019- 024>028-033>037-041-042-045-046-049>053-056>059-063>066. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Lambert LONG TERM...Lambert/Gartner AVIATION...Martin
Hazardous weather outlook, Aug 3, 3:27 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service State College PA 327 AM EDT Fri Aug 3 2018 PAZ004>006-010-011-040730- Warren-McKean-Potter-Elk-Cameron- 327 AM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-017>019-024>026-033>035-037-041-045-040730- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Somerset-Bedford-Fulton-Tioga-Northern Lycoming- Southern Clinton- 327 AM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ027-028-036-042-046-049>053-056>059-063>066-040730- Mifflin-Juniata-Franklin-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 327 AM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Local storm report, Aug 3, 6:27 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD STATE COLLEGE 40.79N 77.86W
08/03/2018 CENTRE PA 911 CALL CENTER
NUMEROUS FLOODED ROADWAYS INCLUDING FOX HOLLOW RD, WEST
PINE GROVE ROAD, AND EAST COLLEGE AVENUE.
&&
EVENT NUMBER CTP1802066
JRBLocal storm report, Aug 3, 6:29 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 AM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM HEAVY RAIN NWS STATE COLLEGE 40.83N 77.85W
08/03/2018 M2.31 INCH CENTRE PA NWS OFFICE
STORM TOTAL RAINFALL FRIDAY MORNING
&&
EVENT NUMBER CTP1802067
JRBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:31 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 119 min |
| Aug 3, 12:25 AM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 3 hr |
| Aug 3, 1:52 AM EDT | Areal Flood Advisory | CTP | Centre, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 5 more | 3 hr |
| Aug 3, 3:19 AM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more | 3 hr |
| Aug 3, 4:16 AM EDT | Flash Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Aug 3, 6:26 AM EDT | Areal Flood Advisory | CTP | Clinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 2 more | 3 hr |
| Aug 3, 6:45 AM EDT | Areal Flood Warning | CTP | Centre | 3 hr |
| Aug 3, 8:11 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria | 3 hr |
| Aug 3, 8:21 AM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan | 6 hr |
| Aug 3, 9:05 AM EDT | Flash Flood Warning | CTP | Bedford, Blair | 3 hr |
| Aug 3, 9:16 AM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| Aug 3, 9:49 AM EDT | Flash Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Aug 3, 11:25 AM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming | 3 hr |
| Aug 3, 12:24 PM EDT | Areal Flood Advisory | CTP | Lycoming, Northumberland, Snyder, Union | 3 hr |
| Aug 3, 12:43 PM EDT | Areal Flood Warning | CTP | Centre | 3 hr |
| Aug 3, 1:38 PM EDT | River Flood Warning | CTP | Centre, Clinton | 16 hr |
| Aug 3, 1:43 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 3 hr |
| Aug 3, 1:57 PM EDT | Special Weather Statement | CTP | Columbia | 33 min |
| Aug 3, 2:19 PM EDT | Areal Flood Warning | CTP | Lycoming, Sullivan | 3 hr |
| Aug 3, 2:34 PM EDT | Special Weather Statement | CTP | Union | 26 min |
| Aug 3, 2:45 PM EDT | Areal Flood Advisory | CTP | Clinton | 2 hr |
| Aug 3, 3:40 PM EDT | Special Weather Statement | CTP | Union | 35 min |
| Aug 3, 3:44 PM EDT | Areal Flood Advisory | CTP | Centre | 3 hr |
| Aug 3, 4:50 PM EDT | Areal Flood Advisory | CTP | Clinton | 3 hr |
| Aug 3, 5:05 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour | 115 min |
| Aug 3, 5:31 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 119 min |
| Aug 3, 6:51 PM EDT | River Flood Warning | CTP | Blair, Huntingdon | 9 hr |
| Aug 3, 7:03 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 117 min |
| Aug 3, 7:37 PM EDT | Areal Flood Advisory | CTP | Lebanon | 113 min |
| Aug 3, 7:47 PM EDT | Areal Flood Advisory | CTP | Clinton | 118 min |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.